MYDRIACYL after lasik???

Research your concerns in this forum or post your questions if you have had Lasik, IntraLasik, PRK, LASEK, Epi-Lasik, RLE, or P-IOL within the past three months.

MYDRIACYL after lasik???

Postby JvW » Tue May 27, 2008 4:33 pm

Firstly, thank you for a great forum!
This is most wonderful for anybody considdering to or aldready had laser eye surgery!

My question is this: Why would my doctor give me MYDRIACYL 1% after having lasik?

I had Customvue Lasik done a week ago. Today when I went to my 1 wk follow up appointment, I was able to read the 20/20 line. However, my vision is still not great. Even though I could read the 20/20 line, it still looked blurry. The same goes for reading text on my LCD momitor.

My doctor told me I must be patient as it has only been one week which is true, it propably would get better. However he gave me MYDRIACYL 1% and told me to take it once a day in the evening just before I go to bed?
After asking him what it is for he gave me some stupid answer that it will help my eye to ease into the change???

When I got home I searched the web and found that MYDRIACYL 1% is the drops they give you to dilate your pupils before they do your pre lasik assesment. It relaxes the muscles of the eye to cause the pupil to dilate or widen (mydriasis).

Why would I need to take this before I go to bed?
JvW
 
Posts: 3
Joined: Sun May 25, 2008 6:14 pm
Location: Cape Town South Africa

Postby 3lix0r » Tue May 27, 2008 6:03 pm

I can only assume that doing this will help take in light.
I have noticed outside that my eyesight is fantastic and inside it's ok, and getting better just not excellent.
So maybe this is similar, in that he's trying to get you to see better by having your eyes receive more light.

Cheers
3lix0r
 
Posts: 23
Joined: Thu May 15, 2008 1:18 am

Postby LasikExpert » Tue May 27, 2008 6:08 pm

I've searched the literature and cannot find any published instructions regarding the use of Mydriacyl (tropicamide) in this manner. You may want to ask your doctor for a more complete explanation.
Glenn Hagele
Volunteer Executive Director
USAEyes

Lasik Info &
Lasik Doctor Certification

I am not a doctor.
LasikExpert
Site Admin
 
Posts: 3309
Joined: Fri May 12, 2006 6:43 am
Location: California

Postby JvW » Tue May 27, 2008 6:33 pm

Thank you for your responses.

3lix0r - At first I thought so too but then I realized he said to take it just before I go to bed. I would asume he expects my eyes to be closed while I'm asleep! lol So why would I need more light to enter my eyes if I'm fast asleep?

LasikExpert - If Mydriacyl (tropicamide) causes the eye muscles to relax, does this relaxed state not perhaps help the eye heal faster?

My doctor comes highly recomended and is one of the best in South Africa so I guess I should follow his advise and use it.
Thing is, he did not hand it to me himself. He told me that I should get it from his assistant. Maybe she made a mistake and gave me the wrong drops?
JvW
 
Posts: 3
Joined: Sun May 25, 2008 6:14 pm
Location: Cape Town South Africa

Postby LasikExpert » Tue May 27, 2008 6:47 pm

This is certainly worth a call to the doctor's office to affirm you are using the right meds and their purpose.
Glenn Hagele
Volunteer Executive Director
USAEyes

Lasik Info &
Lasik Doctor Certification

I am not a doctor.
LasikExpert
Site Admin
 
Posts: 3309
Joined: Fri May 12, 2006 6:43 am
Location: California

Postby JvW » Thu May 29, 2008 5:32 pm

So, I phoned the doctor to make sure I recieved the correct eye drops at my last visit, he told me that Mydriacyl (tropicamide) was what he prescribed.

After asking him what its for, he explained that it induces accomodation. Obviously I asked him what he meant. He explained that I have accomodation spasm in my right eye. Mydriacyl (tropicamide) helps to relieve these spasms by relaxing the muscle.

It sounds believable, I did a quick search but could could not find anything confirming the use of Mydriacyl (tropicamide) for accomodations spasms.

Anybody heard of this before?
JvW
 
Posts: 3
Joined: Sun May 25, 2008 6:14 pm
Location: Cape Town South Africa

Postby LasikExpert » Thu May 29, 2008 7:28 pm

Now this makes sense. Accommodation is when the natural lens within the eye changes shape to focus on near objects. An accommodation spasm is when the lens rapidly changes shape for reasons other than focus. Tropicamide would cause the lens to not change shape and would reduce or eliminate the spasms. This is probably a temporary situation that will resolve with healing and time.
Glenn Hagele
Volunteer Executive Director
USAEyes

Lasik Info &
Lasik Doctor Certification

I am not a doctor.
LasikExpert
Site Admin
 
Posts: 3309
Joined: Fri May 12, 2006 6:43 am
Location: California


Return to Just Had It

Who is online

Users browsing this forum: No registered users and 2 guests